Common fixed point theorems of compatible and weakly compatible maps in Menger spaces. (English) Zbl 1172.54027

The main result of the paper is the following common fixed point theorem for compatible and weakly compatible self-mappings on Menger spaces under \(\varphi\)-contractive conditions, which improves the result of B. Singh and S. Jain [J. Math. Anal. Appl. 301, No. 2, 439–448 (2005; Zbl 1068.54044)]:
Let \(\Phi\) be the class of all functions \(\varphi: \mathbb R_+\rightarrow \mathbb R_+\), such that \(\varphi\) is non-decreasing, upper semi-continuous from the right and
\[ \sum_{n=0}^{\infty}\varphi^n(t)<\infty \]
for all \(t>0.\) Let \(P, Q, L, M\) be self-maps on a complete Menger space \((X, {\mathcal F},\Delta)\) with \(\Delta\) a continuous t-norm of Hadžić-type. If
(i)\(L(X)\subset Q(X), M(X)\subset P(X)\);
(ii) either \(P\) or \(L\) is continuous;
(iii)\((L, P)\) is compatible and \((M, Q)\) is weakly compatible;
(iv) there exists \(\phi\in \Phi\) such that
\[ F_{Lx, My}(\phi(t))\geq \min\{F_{Px, Lx}(t), F_{Qy, My}(t), F_{Px, qy}(t), F_{Qy, Lx}(\beta t), [F_{Px, \xi }* F_{\xi, My}]((2-\beta)t)\} \]
for all \(x, y, \xi \in X\), \(\beta \in (0, 2)\) and \(t>0\), where
\[ F_1 * F_2 (t):=\sup_{t_1+t_2=t} \min\{F_1 (t_1), F_2 (t_2)\} \quad (t>0), \]
then \(L, M, P\) and \(Q\) have a unique common fixed point.


54H25 Fixed-point and coincidence theorems (topological aspects)
54E70 Probabilistic metric spaces


Zbl 1068.54044
Full Text: DOI


[1] Jungck, G., Compatible mappings and common fixed points, Internat. J. Math. Math. Sci., 9, 771-779 (1986) · Zbl 0613.54029
[2] Jungck, G.; Rhoades, B. E., Fixed point for set valued functions without continuity, Indian J. Pure Appl. Math., 29, 227-238 (1988) · Zbl 0904.54034
[3] Schweizer, B.; Sklar, A., Probabilistic Metric Spaces (1983), North-Holland: North-Holland Amsterdam · Zbl 0546.60010
[4] Hadžić, O.; Pap, E., Fixed Point Theory in Probabilistic Metric Spaces (2001), Kluwer Academic Publishers: Kluwer Academic Publishers Dordrecht
[5] Mishra, S. N., Common fixed points of compatible mappings in PM-spaces, Math. Japon, 36, 283-289 (1991) · Zbl 0731.54037
[6] Singh, B.; Jain, S., A fixed point theorem in Menger space through weak compatibility, J. Math. Anal. Appl., 301, 439-448 (2005) · Zbl 1068.54044
[7] Razani, A.; Shirdaryazdi, M., A common fixed point theorem of compatible maps in Menger space, Chaos Solitons Fractals, 32, 26-34 (2007) · Zbl 1134.54321
[8] Fang, Jin-Xuan, Fixed point theorems of local contraction mappings on menger spaces, Appl. Math. & Mech., 12, 363-372 (1991) · Zbl 0758.54015
[9] Menger, K., Statistical metrics, Proc. Natl. Acad. Sci. USA, 28, 535-537 (1942) · Zbl 0063.03886
[10] Schweizer, B.; Sklar, A., Statistical metric spaces Pacific, J. Math., 10, 313-334 (1960) · Zbl 0091.29801
[11] Schweizer, B.; Sklar, A.; Thorp, E., The metrization of statistical metric spaces, Pacific J. Math., 10, 673-675 (1960) · Zbl 0096.33203
[12] Sehgal, V. M.; Bharucha-Reid, A. T., Fixed points of contraction mappings in PM-spaces, Math. System Theory, 6, 97-102 (1972) · Zbl 0244.60004
[13] Hadžíc, O., Fixed point theorems for multi-valued mappings in probabilistic metric spaces, Mat. Vesnik, 3, 125-133 (1979) · Zbl 0446.47052
[14] Fang, Jin-Xuan, On fixed degree theorems for fuzzy mappings in Menger PM-spaces, Fuzzy Sets and Systems, 157, 270-285 (2006) · Zbl 1082.54003
[15] Grabiec, M., Fixed points in fuzzy metric spaces, Fuzzy Sets and Systems, 27, 385-389 (1983) · Zbl 0664.54032
[16] O’regan, D.; Saadati, R., Nonlinear contraction theorems in probabilistic spaces, Appl. Math. Comput., 195, 1, 86-93 (2008) · Zbl 1135.54315
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.